If You're Taking This Medication, the FDA Has a New Warning for You

The agency reports that continued use of the medication could be "life-threatening."

Your prescription medications are supposed to treat your health issues, but if you're taking one commonly prescribed drug, it could actually be putting your well-being in jeopardy. On March 9, the Food and Drug Administration (FDA) announced the recall of one company's spironolactone tablets, a medication frequently used to treat hormonal imbalances, water retention, and high blood pressure, due to potentially dangerous and unintended effects.

In the medication recall notice, the FDA revealed that four lots of Bryant Ranch Prepack spironolactone tablets had been pulled from the market because the brand's 50-mg. tablets and 25-mg. tablets may have been put into the wrong containers, meaning users could accidentally get half or double their intended dose. Those who get half their intended dose "may experience an elevation in blood pressure or increased swelling caused by excess fluid," in addition to potentially having decreased potassium levels that could lead to hypokalemia, a condition that could cause an irregular heartbeat, the FDA states. Those who get double their intended dose could experience a potassium surge that "could be life-threatening." The FDA notes that individuals taking renin-angiotensin-aldosterone system (RAAS) inhibitors or those with kidney health issues are at the greatest risk for complications.

The affected 25-mg. tablets have lot numbers 148969, 148791, 148991, and a July 31, 2022 expiration date, written as "7/31/2022." The affected 50-mg. tablets have lot number 148992 and an expiration date of May 31, 2022, written as "5/31/2022." Photos of the product packaging are included in the FDA recall notice.

If you have this recalled medication at home, Bryant Ranch Prepack will contact you by mail and provide instructions for returning the affected products. You can also call the company at 877-885-0882 from Monday through Friday between 6:30 a.m. and 6 p.m. with questions.

That's not the only safety hazard you may have at your house right now, though. Read on to discover which other products you should be ditching ASAP. And for more health hazards at home, If You Have These Meds, There's a "Risk of Poisoning," Officials Warn.

1
Dr. Reddy medications

person removing pill from medication blister pack into hand
Shutterstock/Andrey_Popov

On Feb. 21, the Consumer Product Safety Commission (CPSC) announced the recall of 21,400 packages of Dr. Reddy prescription medications. The recall was initiated after it was discovered that the drugs' packaging was not child-proof, and thus could "pose a risk of poisoning."

The recalled medications include 100-mg. Imatinib Mesylate tablets, 400-mg. Imatinib Mesylate tablets, 50-mg. Pregabalin capsules, 75-mg. Pregabalin capsules, 100-mg. Pregabalin capsules, 150-mg. Pregabalin capsules, 800-mg. Sevelamer Carbonate tablets, 5-mg. Tadalafil tablets, and 20-mg. Tadalafil tablets. If you have the medication affected by the recall at home, you can contact Dr. Reddy's at 888-375-3784 or online at www.drreddys.com to receive a refund. And for the latest health news delivered straight to your inbox, sign up for our daily newsletter.

2
Adam's Secret supplements

man in jeans pouring blue pills into hand
Shutterfly/Oleg Elkov

The FDA announced on Feb. 16 that Adam's Secret had pulled its Adam's Secret Extra Strength 1500 tablets and Adam's Secret Extra Strength 3000 tablets from the market. The supplements, used for male enhancement, may have been contaminated with sildenafil and/or tadalafil, the active ingredients in prescription erectile dysfunction medications. The inclusion of these ingredients could present a serious health risk, particularly among those who take nitrate medications. If you have the affected supplements at home, the FDA recommends that you stop taking them immediately and return them to the store from which they were purchased. And for more safety hazards hiding in plain sight, If You're Cooking Your Food in This, Stop Now, FDA Says.

3
Heat therapy massagers

Woman with neck pain from COVID
Shutterstock

A popular massager was recalled in late January after it was discovered that the device could overheat and catch fire. On Jan. 28, the FDA announced that the Wahl Deluxe Heat Therapy Massager, Model 4212 had been recalled due to fire concerns. If you have this massager at home, contact Wahl at 800-767-9245 or email the company at techsupport@wahlclipper.com. In addition to helping you return the unit for free, Wahl will send you a $10 inconvenience fee.

4
Flea collars

Dog wearing a collar to kill and repel ticks and fleas
Chutima Chaochaiya / Shutterstock

It's not just humans who could suffer serious consequences from using products intended to keep them healthy. According to a USA Today in-depth report, nearly 1,700 dogs deaths have been anecdotally linked to Bayer's Seresto flea and tick collar, and 75,000 adverse effects have been reported to the Environmental Protection Agency (EPA). The product, however, has not been recalled. And if you want to protect your pets, beware that If You're Feeding Your Pet This Food, You're Both in Danger, FDA Says.

Filed Under
 •  •